Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 485, NWS Atlanta, GA

July 23, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 6:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 6:12 PM EDT (22:12 UTC)
Expired
Jul 23, 2008, 7:00 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:40 PM EDTTSTM WND GST 50Andersonville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232212
SVRFFC
GAC093-193-249-261-232300-
/O.NEW.KFFC.SV.W.0485.080723T2212Z-080723T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL DOOLY COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN MACON COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
  SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FOUNTAINVILEE...MOVING SOUTH AT 8 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMERICUS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3211 8401 3195 8394 3199 8437 3230 8421
      3226 8397
TIME...MOT...LOC 2212Z 019DEG 7KT 3221 8411

$$
1 follow-up statement
000 
WWUS52 KFFC 232231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT WED JUL 23 2008

GAC093-193-249-261-232300-
/O.CON.KFFC.SV.W.0485.000000T0000Z-080723T2300Z/
SUMTER GA-SCHLEY GA-MACON GA-DOOLY GA-
630 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EXTREME WEST CENTRAL DOOLY...SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND SUMTER COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED ON
THE MACON SUMTER COUNTY LINE NEAR
ANDERSONVILLE...MOVING SOUTH AT 8 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
CROSSE...METHVINS...COBB...ARLES AND AMERICUS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3211 8401 3195 8394 3199 8437 3230 8421
      3226 8397
TIME...MOT...LOC 2230Z 019DEG 7KT 3218 8412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:30 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 23, 5:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 23 2008

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON
ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP
ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN
ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON
TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY
RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS
OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES
FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT
APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE
BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR
SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY
AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE
SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS.

NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY
WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH
THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE
THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN
POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS
CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY
ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF
CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY
AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY
EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER
NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER
VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE
FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN
POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN
THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES.
SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER
TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES
SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS
NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH
CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED
FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS
SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED
PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE
NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS
PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL
AVERAGES.

&&

.FIRE WEATHER...
FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA
TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT
FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON
THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS
ACROSS THE NORTHERN PORTION OF THE STATE.
&&

.AVIATION...
THUNDERSTORMS SLOW TO DEVELOP SO FAR THIS AFTERNOON. COVERAGE
ISOLATED AT BEST. HOWEVER...WITH FRONT/TROUGH IN THE AREA...EXPECT
TO SEE AT LEAST SCATTERED ACTIVITY ACROSS THE AREA THROUGH THE
EVENING. AT THIS POINT...LEANING TOWARD GOING WITH VCTS ALL TAF
SITES UNTIL AROUND 02Z/04Z. HOWEVER...DO HAVE SOME CONCERN THAT
COULD SEE ISOLATED SHOWERS CONTINUE PASS MIDNIGHT WITH FRONT/TROUGH
IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR CONDITIONS SHOULD
PREVAIL OVERNIGHT AND INTO THURSDAY. HAZE/PATCHY FOG MAY RESTRICT
VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY THURSDAY. ISOLATED TO
SCATTERED T-STORMS AGAIN THURSDAY AFTERNOON...ESPECIALLY
ACROSS CENTRAL GEORGIA. PLAN TO GO WITH VCTS FOR NOW. WINDS A HARD
CALL WITH BOUNDARY(S) IN THE AREA. WILL GENERALLY VARY FROM WEST TO
NORTHWEST OVERNIGHT...THEN NORTHWEST TO NORTH THURSDAY.

049

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  94  67  92  68 /  30  10   5  20  10
ATLANTA         68  90  71  90  70 /  20  10   5  20  20
BLAIRSVILLE     62  88  61  88  64 /  20  10  10  20  20
CARTERSVILLE    63  91  62  89  67 /  20  10  10  20  20
COLUMBUS        71  91  73  92  73 /  40  30  20  30  20
GAINESVILLE     66  89  66  88  69 /  30  10   5  20  20
MACON           70  91  69  94  71 /  40  30  20  20  10
ROME            65  93  67  92  69 /  20  10  10  30  20
PEACHTREE CITY  64  91  65  90  67 /  20  10   5  20  20
VIDALIA         71  92  69  92  70 /  50  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MSR
Hazardous weather outlook, Jul 23, 11:25 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT WED JUL 23 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY
SOUTHWARD INTO CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
DAMAGING WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND
LARGE HAIL WILL OCCUR WITH THE STRONGEST STORMS...PARTICULARLY
BETWEEN THE HOURS OF 2 PM AND 10 PM.

.DISCUSSION...
THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS
AFTERNOON WITH CAPE IN EXCESS OF 2000 AND STEEP LOW LEVEL LAPSE
RATES. THESE FACTORS AND A NEARBY SURFACE TROUGH WILL AID IN THE
DEVELOPMENT OF PULSE THUNDERSTORMS THROUGHOUT THE AFTERNOON.
SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING...AND SOME LARGE HAIL. LIGHT WEST WINDS
BOTH AT THE SURFACE AND ALOFT WILL LEAD TO SLOW MOVING STORMS...
WHICH WILL INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AS
THE TROUGH DRIFTS SOUTHWARD...THE THUNDERSTORM THREAT SHOULD SHIFT
FROM NORTH GEORGIA...TO CENTRAL PORTIONS OF THE STATE WELL INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY
OF THE AFTERNOON AND EVENING VARIETY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jul 23, 5:20 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT WED JUL 23 2008

GAZ039-232145-
520 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WILKES COUNTY UNTIL 545 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORMAN...MOVING SOUTH AT 12 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 545 PM EDT. THIS STORM MAY CAUSE DAMAGE TO A
FEW TREES AND CAUSE POWER INTERRUPTIONS. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE
NORMAN...SANDTOWN...PRATHER...METASVILLE...DANBURG...WASHINGTON AND
TIGNALL.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILKES COUNTY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jul 23, 5:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     FORT VALLEY             32.55N 83.89W
07/23/2008                   PEACH              GA   PUBLIC

            SEVERAL TREES DOWN OVER ROADWAY.

0500 PM     HEAVY RAIN       1 SE INDIAN SPRINGS     34.95N 85.14W
07/23/2008  M0.95 INCH       CATOOSA            GA   CO-OP OBSERVER

            COCORAHS OBSERVER REPORTS 0.95 INCH RAINFALL SINCE 435 PM
            EDT.

&&

SBK
Local storm report, Jul 23, 5:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     4 S FORT VALLEY         32.50N 83.89W
07/23/2008                   PEACH              GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS SOUTHWEST PEACH COUNTY.

&&

SBK
Special weather statement, Jul 23, 5:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT WED JUL 23 2008

GAZ105-232215-
543 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOOLY COUNTY UNTIL
615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOOLING...MOVING SOUTH AT 19 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS DOOLY
COUNTY THROUGH 615 PM EDT. THIS STORM MAY CAUSE DAMAGE TO A FEW
TREES AND CAUSE POWER INTERRUPTIONS. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE
UNADILLA...DOOLING...BYROMVILLE...PINEHURST...LILLY...DRAYTON AND
VIENNA.
Special weather statement, Jul 23, 6:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT WED JUL 23 2008

GAZ093-104-232230-
606 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SUMTER AND EXTREME SOUTHERN MACON COUNTIES UNTIL 630 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANDERSONVILLE...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SUMTER AND MACON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ANDERSONVILLE...METHVINS...COBB...ARLES...
LESLIE...DE SOTO AND AMERICUS. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 6:09 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT WED JUL 23 2008

GAZ062-075-076-232245-
609 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BASTONVILLE...MOVING SOUTHEAST AT 9 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BASTONVILLE...AVERA...
STELLAVILLE...MATTHEWS...WRENS AND STAPLETON. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Madison27 min
Jul 22, 8:56 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington34 min
Jul 22, 9:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren45 min
Jul 22, 9:49 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington33 min
Jul 23, 5:09 PM EDTSevere Thunderstorm WarningFFCMacon, Peach, Taylor51 min
Jul 23, 5:19 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield41 min
Jul 23, 7:46 PM EDTSevere Thunderstorm WarningFFCSchley, Sumter29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.